MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Inflammation (1932); Swelling (2091); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: na (not applicable) to date, the intraocular lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A patient contacted amo to report that he experienced swelling and that the lens does not seem to be centered.The patient saw his doctor who informed him he had inflammation following implant of the intraocular lens (iol) in his left eye.The doctor prescribed durezol 4 times per day for a week and had taken the patient off of two other medications.The patient had experienced blurry vision and during a visit with the doctor, was told by the doctor that the lens had moved and was maybe due to inflammation.The doctor chose to take a wait and see approach before determining if a re-centering of the lens was needed.Further information was received from the patient who reports that he is seeing better than ever and no longer has issues with his vision.Everything was feeling better on (b)(6) 2016.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.To date, the lens remains implanted.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6259265
Report Number9614546-2017-00037
Device Sequence Number19074453
Product Code MFK
UDI-Device Identifier05050474535541
UDI-Public(01)05050474535541(17)180323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/23/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0160
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;